Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Grand Forks, ND

June 25, 2007Towner County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 25, 2007, 1:07 AM CDT for Towner County, North Dakota. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 1:07 AM CDT (06:07 UTC)
Expired
Jun 25, 2007, 2:00 AM CDT
In force
53 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Towner County, ND

What was reported inside it

TimeReportWhereRemark
Jun 25, 1:45 AM CDTHAIL 110 Ese Hansboro, NDHAIL COVERED THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 11:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3796 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
1.4
Supercell composite
17.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 250607
SVRFGF
NDC095-250700-
/O.NEW.KFGF.SV.W.0075.070625T0607Z-070625T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
107 AM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 200 AM CDT

* AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
  STORM WAS LOCATED NEAR HANSBORO...OR 47 MILES WEST OF LANGDON...
  MOVING TO THE EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN TOWNER COUNTY AT 120 AM CDT...
  RURAL NORTHEASTERN TOWNER COUNTY AT 130 AM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4899 9952 4881 9950 4882 9902 4899 9902

$$
DK
1 follow-up statement
000 
WWUS53 KFGF 250625
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
125 AM CDT MON JUN 25 2007

NDC095-250700-
/O.CON.KFGF.SV.W.0075.000000T0000Z-070625T0700Z/
TOWNER ND-
125 AM CDT MON JUN 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHERN TOWNER COUNTY...

AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED 7 MILES EAST OF HANSBORO...OR 40 MILES WEST OF LANGDON...
MOVING TO THE EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN TOWNER COUNTY AT 140 AM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4899 9953 4888 9952 4882 9902 4899 9902

$$
DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:15 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 24, 8:15 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
815 PM CDT SUN JUN 24 2007

FORECAST CHALLENGE CONCERNS DEEP CONVECTION POTENTIAL.

CONVECTION TRYING TO GET GOING AT THIS TIME ALONG SW-NE ORIENTED
BOUNDARY THROUGH DVL AREA TO NEAR HCO. NO SURPRISE HERE AS 70 DEGREE
DEWPOINTS POOLING ALONG BOUNDARY AND FRONTAL ZONE SHOWING LEAST
AMOUNT OF CAPPING AND HIGHEST CAPE. MADE SOME MINOR ADJUSTMENTS TO
POPS KEEPING HIGHEST POPS ALONG BOUNDARY. FARTHER SOUTH AND EAST
AIRMASS STRONGLY CAPPED AND STILL FEEL TSRA NOT AN ISSUE. OVERALL
FORECAST IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS PLANNED.

&&

.AVIATION...VFR CONDITIONS GFK...FAR...BJI AREAS. MVFR CIGS/VSBY
CONFINED TO STRONGER CONVECTION ALONG BOUNDARY FROM DVL-HCO
OVERNIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Jun 24, 6:55 AM CDT, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
655 AM CDT SUN JUN 24 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
655 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EASTERN
NORTH DAKOTA AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND
OVERNIGHT. A FRONT WILL BECOME STATIONARY THIS AFTERNOON NEAR A
LINE FROM VALLEY CITY TO GRAND FORKS AND ROSEAU. THUNDERSTORMS
WILL FORM NEAR AND NORTH OF THE FRONT WITH THE MAIN THREAT BEING
LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS ALSO
POSSIBLE.

RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED
RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF
THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE
LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER EASTERN NORTH DAKOTA
AND THE NORTHERN RED RIVER VALLEY LATE ON MONDAY. THE GREATEST
THREAT WILL BE IN THE DEVILS LAKE BASIN FOR LARGE HAIL...DAMAGING
WIND AND A POSSIBLE TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND AGAIN MONDAY.

GV

In the hours before

Local storm report, Jun 24, 9:02 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
902 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TORNADO          7 N GREENBUSH           48.80N 96.18W
06/24/2007                   ROSEAU             MN   LAW ENFORCEMENT

            TONRADO REPORTED 4-7 MILES N OF GREENBUSH. LATER REPORT
            RECEIVED CONFIRMED TORNADO WAS 7 MILES NORTH OF
            GREENBUSH.

&&

PATRIAYD
Local storm report, Jun 24, 9:05 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
905 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TORNADO          5 NNE GREENBUSH         48.76N 96.14W
06/24/2007                   ROSEAU             MN   LAW ENFORCEMENT

            TORNADO REPORTED ON GROUND MOVING TO THE EAST-SOUTHEAST.
            TORNADO WAS DISSIPATING AT TIME OF CALL.

&&

PATRIAYD
Local storm report, Jun 24, 9:30 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
930 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TORNADO          7 W ROSEAU              48.85N 95.92W
06/24/2007                   ROSEAU             MN   PUBLIC

            HAM RADIO RELAYED REPORT FROM LOCAL RADIO STATION OF A
            TORNADO NEAR FOX OR 7 MILES WEST OF ROSEAU.

&&

PATRIAYD
Local storm report, Jun 24, 10:08 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1008 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             7 W WARROAD             48.91N 95.47W
06/24/2007  E1.00 INCH       ROSEAU             MN   TRAINED SPOTTER

            WALL CLOUD ALSO REPORTED.

&&

PATRIAYD
Local storm report, Jun 24, 10:19 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1019 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     HAIL             9 W WARROAD             48.91N 95.52W
06/24/2007  E0.88 INCH       ROSEAU             MN   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL REPORTED.

&&

PATRIAYD
Local storm report, Jun 24, 10:23 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1023 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HAIL             6 W WARROAD             48.91N 95.45W
06/24/2007  E1.00 INCH       ROSEAU             MN   TRAINED SPOTTER

&&

PATRIAYD

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:00 AM CDTSevere Thunderstorm WarningFGFTowner45 min
Jun 25, 2:29 AM CDTFlash Flood WarningFGFTowner10 hr
Jun 25, 4:45 AM CDTSevere Thunderstorm WarningFGFTowner45 min
Jun 25, 5:15 AM CDTSevere Thunderstorm WarningFGFCavalier60 min
Jun 25, 6:16 AM CDTSevere Thunderstorm WarningFGFCavalier39 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.